69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Chemo and psoriasis

8 REPLIES 8
bella2018
Member

Re: Chemo and psoriasis

For Psoriasis to be cure try the most effective  treatement by applying  this Ointment for Psoriatic skin on affeacted area which reduces scaling and inflammation on skin.

Tralala
Member

Re: Chemo and psoriasis

I started Fec T chemo Mid January 2017. My psoriasis, which is only mild at the moment eg scalp knees , elbows all the usual places, completely disappeared within a month and only reappeared last month, still very mild.  I think the advice re chemo and psoriasis differs depending where you go for treatment.

I started at some distance from home at a clinic that only does breast and they told me the chemo would get rid  of the problem temporarily whereas when I went locally to a General Hospital they did not have a clue.

Of course many chemo drugs will have a good effect on psoriasis as they reduce the speed at which the cells

mutiply and obviously being a systematic drug go round the whole body. I was offered Methotrexate 20 years ago for my psoriasis (another General Hospital) but a Teaching Hospital  told me not to take it as these drugs were going to be used widely in the future and if I took them now I might become resistant to them. That was good advice because here I am with an aggressive breast cancer. Mind you all medics do advise to moisturise your skin during cancer treatment (as you would with psoriasis any way) and that is a good tip. I would expect my proriasis to return very badly in the coming winter as it can react to any wound/injury and mine tends to appear where there are scars. 

Snoozysuz
Member

Re: Chemo and psoriasis

Hi Maciemoo, I finished chemo in Jan and unfortunately it has come back, and it some places I never had it before. I never had it really bad but I have patches on my lower back that I never had before, and also some under my breasts where I have scarring. My scalp is the worst tho, as soon as my hair started growing back I got it, and the thicker my hair got the worse it got.

If only they good bottle the good parts of chemo!! Hope you are doing ok now x
Maciemoo
Member

Re: Chemo and psoriasis

Hi There, I have just seen your post. I had chemo which finished April 2017 and my psorias went completely. I am afraid it has come back with a vengeance though. Have you stayed free or has yours come back? Rergards, Gill

Snoozysuz
Member

Re: Chemo and psoriasis

I'm happy to say that my skin started to clear 3 days after chemo! My elbows are smooth for the 1st time in years. I'm on week 3 after my 1st FEC and my psoriasis is completely gone. I'm just hoping that when it comes back after treatment it doesn't come back worse.

Thanks for all your comments. The chemo also seems to have cleared up a fungal nail infection too. Although I'm not 100% sure it was an infection and not just psoriasis in my nails. Also happy to report I still have hair, despite not using a cold cap.

I have a feeling it won't be as easy every round unfortunately.
Sarmori
Member

Re: Chemo and psoriasis

I have psoriasis and am just about to have FEC no. 3. My psoriasis has cleared completely (happened in the first two weeks) and I told my oncologist he was a miracle worker!  He said that it will stay clear while I'm on chemo but will return afterwards and can sometimes flare up when it returns. So I'm just enjoying my clear skin while it lasts - there have to be some benefits to this cancer business!

OnceWild
Member

Re: Chemo and psoriasis

I don't have psoriasis but did have a scaly scalp and was pleased that it all cleared up when I lost my hair. Also VERY pleased that a stubborn verruca has disappeared altogether! Guess it was those chemo drugs targeting all fast growing cells. 

 

In terms of psoriasis there was a thread where someone said theirs had cleared up. Think it might have been Belle, on the June monthly thread. Hope it works for you Snoozysuz.

blueash
Community Champion

Re: Chemo and psoriasis

It may well get better because chemo lowers your immunity and psoriasis is caused by an over active immune system. I get bouts of guttate from time to time but I am on a forum and lots of people get mexotroxate for their psoriasis and that is a common chemo agent - am not having that.

 

I am using the cold cap and have kept my hair so far.

Snoozysuz
Member

Chemo and psoriasis

Hi, I'm about to start chemo on Tues (FEC-T) and wondered how it might effect my psoriasis. I don't suffer too badly, I had an outbreak a few months ago due to a throat infection, but usually only effects my scalp and joints.

Would love if any other psoriasis sufferers could share their experience. I have asked my cancer nurse and a doctor but they didn't know. It was maybe suggested that it may clear it up, although I have also heard it could get worse. The thought of losing my hair is bad enough, but having a naked flaky scalp is worse!

Thanks